Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 27, 2014, 6:32 PM CDT for Webster County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2014, 6:32 PM CDT (23:32 UTC)
- Expired
- Mar 27, 2014, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Webster County, MO
The radar
The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 6:50 PM CDT | HAIL 1 | 4 Nnw Northview, MO | QUARTER SIZE HAIL REPORTED ALONG J HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 688 m²/s²
- 0-3 km storm-relative helicity
- 699 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087
WUUS53 KSGF 272332
SVRSGF
MOC225-280015-
/O.NEW.KSGF.SV.W.0012.140327T2332Z-140328T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT THU MAR 27 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 715 PM CDT
* AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEAST
GREENE COUNTY...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARSHFIELD AND NIANGUA.
INTERSTATE 44 BETWEEN MILE MARKERS 91 AND 108 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3725 9306 3727 9306 3727 9308 3742 9308
3744 9306 3749 9286 3748 9272 3748 9269
3726 9269 3726 9268 3724 9268
TIME...MOT...LOC 2332Z 265DEG 43KT 3730 9324
HAIL...1.00IN
WIND...60MPH
$$
CRAMER3 follow-up statements
764
WWUS53 KSGF 272349
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT THU MAR 27 2014
MOC225-280015-
/O.CON.KSGF.SV.W.0012.000000T0000Z-140328T0015Z/
WEBSTER MO-
649 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER
COUNTY UNTIL 715 PM CDT...
AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MARSHFIELD...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARSHFIELD AND NIANGUA.
INTERSTATE 44 BETWEEN MILE MARKERS 91 AND 108 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3728 9303 3729 9307 3730 9308 3742 9308
3744 9306 3749 9287 3748 9269 3726 9269
3726 9268 3724 9268
TIME...MOT...LOC 2349Z 265DEG 43KT 3734 9297
HAIL...1.00IN
WIND...60MPH
$$
CRAMER108
WWUS53 KSGF 280000
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT THU MAR 27 2014
MOC225-280015-
/O.CON.KSGF.SV.W.0012.000000T0000Z-140328T0015Z/
WEBSTER MO-
700 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WEBSTER COUNTY UNTIL 715 PM CDT...
AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NIANGUA...AND
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...NIANGUA AND RADER.
INTERSTATE 44 BETWEEN MILE MARKERS 99 AND 103 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3731 9273 3732 9290 3735 9294 3736 9294
3740 9292 3744 9288 3746 9282 3748 9270
3748 9269 3731 9269
TIME...MOT...LOC 0000Z 256DEG 46KT 3739 9279
HAIL...1.00IN
WIND...60MPH
$$
CRAMER602
WWUS53 KSGF 280016
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT THU MAR 27 2014
MOC225-280026-
/O.EXP.KSGF.SV.W.0012.000000T0000Z-140328T0015Z/
WEBSTER MO-
716 PM CDT THU MAR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3731 9273 3732 9290 3735 9294 3736 9294
3740 9292 3744 9288 3746 9282 3748 9270
3748 9269 3731 9269
TIME...MOT...LOC 0000Z 256DEG 46KT 3739 9279
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:40 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 27, 2:40 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT Thu Mar 27 2014
...Risk for Strong to Severe Storms through this Evening...
.MESOSCALE DISCUSSION...
Issued at 220 PM CDT THU MAR 27 2014
Special upper air release shortly after 18z showed a cap still in
place but eroding around 700 to 800 mb. 500 mb analysis shows a 90
knot jet core moving northeastward out of northern Oklahoma into
southeast Kansas and western Missouri at this time. There is a
narrow corridor of clearing skies and more unstable airmass over
southeast Kansas moving into western Missouri at this time where
surface temperatures are warming into the lower 70s and dewpoints
are getting into the middle 50s.
In the narrow corridor where the cap goes away...there will be about
1000 to 1500 J/KG of MUCAPE potential. Shear is extremely robust
with this system. Updrafts will be hard to maintain themselves for
very long given too much shear at times. Expect tiny robust updrafts
with these storms for a short amount of time. Any heavy downpours
will bring down low level wind fields to the surface which is the
main threat with any of this convection. Winds right off the surface
of 50 plus knots can easily be transported downward in downdrafts.
Given shear but tiny updrafts...expecting hail no larger than half
dollars.
The best potential for an isolated tornado or two will be along
and west of I-49 corridor between mid afternoon and early evening
with a discrete cell given the low level shear. Storm modes will
transition into line segments around sunset this evening or by the
time it reaches the Highway 65 corridor.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 230 PM CDT THU MAR 27 2014
The cold front will push eastward across the Ozarks this evening
as a vigorous shortwave trough tracks northeast across the
Midwest. Expect thunderstorms to evolve into linear segments along
the front but cannot rule out discrete supercells along and just
ahead of the line through early evening. The potential for severe
storms will persist through much of the evening but the risk will
gradually diminish after sunset. Damaging wind gusts will
remain the primary hazard risk given the strong environmental
winds just off of the surface while large will also be possible.
The limited risk for a tornado will diminish with sunset.
The front will push to our south overnight but stall as another
shortwave trough approaches Friday. This will bring showers
northward back into southern Missouri by Friday afternoon. This
activity will be most numerous near the Arkansas border where a
few rumbles of thunder cannot be ruled out. Otherwise a mostly
cloudy sky and cooler temperatures can be expected Friday.
.LONG TERM...(Friday Night through Thursday)
Issued at 230 PM CDT THU MAR 27 2014
A quasi-zonal pattern will set up this weekend into next week
across the CONUS. This will bring shortwaves and accompanying
fronts eastward across the region every couple of days while
maintaining seasonably mild temperatures.
A return southerly flow by Sunday will send temperatures well into
the 60s to near 70 degrees. The warming temperatures and
increasing southerly Sunday will result in elevated fire weather
conditions.
The next front will arrive Monday and may be accompanied by
scattered showers. A better chance of convection will develop
during mid week as the next shortwave arrives and taps into a
better moisture supply.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1151 AM CDT THU MAR 27 2014
Pilots can expect very windy conditions through this evening as a cold
front moves into the region. Frequent gusts over 30 kts can be
expected. MVFR ceilings will prevail with some breaks in the
clouds later in the afternoon. Showers and thunderstorms will
develop along and just ahead of the front as it moves across the
area from mid afternoon into early this evening. Some of these
storms could be severe. Winds will shift to the west and northwest
behind the front this evening with VFR conditions returning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY until 5 PM CDT this afternoon FOR MOZ055-056-
066>069-077>081-088>095-101>103.
KS...WIND ADVISORY until 5 PM CDT this afternoon FOR KSZ073-097-101.
&&
MESOSCALE...Griffin
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...FosterHazardous weather outlook, Mar 27, 6:13 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 613 PM CDT THU MAR 27 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 613 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. ELEVATED NON THUNDERSTORM WIND RISK. DISCUSSION... AN ELEVATED RISK FOR SEVERE THUNDERSTORMS WILL DEVELOP THROUGH THE EVENING HOURS FROM WEST TO EAST ACROSS THE OUTLOOK AREA. THE STORMS WILL IMPACT THE HIGHWAY 65 CORRIDOR THROUGH 8 PM AND REACH HIGHWAY 63 BY 10 PM...AND THE REMAINDER OF THE EASTERN MISSOURI OZARKS DURING LATE EVENING. SUPERCELLS WILL BE POSSIBLE INITIALLY WITH A RISK OF LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...DAMAGING WINDS UP TO 70 MPH... AND A SMALL RISK FOR TORNADOES MAINLY WEST OF A LINE FROM BRANSON TO MARSHFIELD TO VIENNA THIS EVENING. THE STORMS WILL TRANSITION INTO LINE SEGMENTS WITH THE MAIN STORM THREATS BECOMING DAMAGING WINDS AND HAIL ACROSS SOUTHERN AND SOUTH CENTRAL MISSOURI. STORMS ARE EXPECTED TO EXIT THE REGION TO THE EAST BY 1 AM. OCCASIONAL WIND GUSTS OF 40 MPH WILL BE POSSIBLE THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS MAY DEVELOP ACROSS SOUTH CENTRAL MISSOURI FRIDAY AFTERNOON AND EVENING. LOCALIZED ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP SATURDAY WITH A MORE WIDESPREAD ELEVATED FIRE WEATHER RISK ON SUNDAY. ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS WEST OF A LINE FROM BRANSON TO SALEM. SPOTTERS MAY BE NEEDED FOR AREAS EAST OF THAT LINE IN THE NEXT 6 HOURS THROUGH MIDNIGHT TONIGHT. AREAS ALONG A LINE AND WEST OF JOPLIN TO OSCEOLA WILL NO LONGER BE NEEDED THE REST OF THE NIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Local storm report, Mar 27, 4:50 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL WARSAW 38.24N 93.38W
03/27/2014 E1.00 INCH BENTON MO EMERGENCY MNGR
REPORTED JUST SOUTH OF WARSAW.
&&
JCOLUCCILocal storm report, Mar 27, 4:57 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 2 W SYRACUSE 38.67N 92.91W
03/27/2014 E1.00 INCH MORGAN MO EMERGENCY MNGR
QUARTER SIZED HIAL REPORTED JUST WEST OF SYRACUSE.
&&
JCOLUCCILocal storm report, Mar 27, 5:17 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 3 S VERSAILLES 38.39N 92.84W
03/27/2014 E1.00 INCH MORGAN MO LAW ENFORCEMENT
&&
JCOLUCCILocal storm report, Mar 27, 5:18 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FUNNEL CLOUD 2 ENE GRAVOIS MILLS 38.32N 92.79W
03/27/2014 MORGAN MO PUBLIC
&&
MGRIFFINLocal storm report, Mar 27, 5:19 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL BARNETT 38.38N 92.67W
03/27/2014 E1.50 INCH MORGAN MO LAW ENFORCEMENT
&&
JCOLUCCILocal storm report, Mar 27, 5:51 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL GRAVOIS MILLS 38.31N 92.83W
03/27/2014 E1.00 INCH MORGAN MO CO-OP OBSERVER
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:19 PM CDT | Wind Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 16 more | 23 hr |
| Mar 27, 3:17 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 43 min |
| Mar 27, 4:17 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 43 min |
| Mar 27, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 29 min |
| Mar 27, 4:40 PM CDT | Tornado Warning | SGF | Morgan | 20 min |
| Mar 27, 4:50 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 40 min |
| Mar 27, 5:11 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 34 min |
| Mar 27, 5:18 PM CDT | Tornado Warning | SGF | Miller, Morgan | 27 min |
| Mar 27, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 25 min |
| Mar 27, 5:38 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 37 min |
| Mar 27, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 35 min |
| Mar 27, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 47 min |
| Mar 27, 6:37 PM CDT | Special Weather Statement | SGF | Benton, Morgan | 23 min |
| Mar 27, 6:49 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 41 min |
| Mar 27, 6:52 PM CDT | Special Weather Statement | SGF | Cedar, Hickory | 23 min |
| Mar 27, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.